Ohio, 2010Winter Storm in Ohio, December 12 to 13, 2010
December 12 to 13, 2010 · NWS IWX · 8 events in 8 counties and zones
A deepening area of low pressure tracked eastward near the Interstate 80 corridor in Indiana and Ohio. Precipitation initially began as rain on December 11th, before transitioning to heavy snow on the 12th as colder air filtered in on the backside of this low pressure system.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening area of low pressure tracked eastward near the Interstate 80 corridor in Indiana and Ohio. Precipitation initially began as rain on December 11th, before transitioning to heavy snow on the 12th as colder air filtered in on the backside of this low pressure system. Snowfall totals generally ranged between 3 and 6 inches. Wind gusts of 25 to 35 mph created widespread blowing and drifting snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 12, 3:53 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 12, 3:53 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 AM EST SUN DEC 12 2010
.SHORT TERM...
VRY COMPLEX WINTER STORM POSES MANY CHALLENGES THIS PD.
FIRST AND FOREMOST IS LG SCALE DRY SLOT WHICH HAD ENTRAINED ARND
N/NE PERIPHERY OF MID LVL TROUGH OVR WRN IL W/LTL IS WAY OF HARD RADAR
RTNS AND WHICH THROWS A SIG WRENCH IN FCST NR TERM. SECONDARY SFC
WAVE NR KMIE IN THE PROCESS OF DVLPG W/RENEWED AREA OF HGT FALLS
NOTED FM SE ON EXTENDING SWD INTO ERN KY AND SIGNALS SECONDARY HAND
OFF OF MID LVL CYCLONE DVLPMNT UNDERWAY BUT HANDLING OF THIS IS VRY
UNCERTAIN ESP WITHIN CONTEXT OF LG SCALE INDIVIDUAL MODEL DIFFS.
THUS N-S AREA OF EXPANDING PCPN TAKING SHAPE FM KAOH SWD TWD KLEX
WILL HAVE TO BE WATCHED CLOSELY AS IT LIFTS N THIS MORNING GIVEN
SVRL MODELS INDICATING INTENSE SECONDARY MID LVL DEFORMATION ZONE
DVLPG OVR NW OH/NE IN/SE MI TWD 12Z AND CONTINUING INTO THIS EVENING
W/RATHER DRAMATIC PCPN AMTS IMPLIED. HWVR OVERALL DRY SLOT SHLD CONT
TO FILL IN OTHERWISE AS MID LVL TROUGH REDVLPS EWD AND SHLD SUSTAIN
A PD OF A MOD SNOW PRODUCTION NWD FM NRN IN EAST THROUGH NW OH EARLY
ON. SECONDARY WELL DVLPD DEFORMATION ZONE OVR SRN WI/ERN IA PIVOTS
SEWD INTO THIS AFTN AND LOOKS TO HOLD TOGETHER W/ANOTHER PD OF MOD
SNOW LIKELY OVR N HALF.
HWVR THIS PROCESS UNFOLDS...IT SHLD BE COMPLETE BY LT AFTN W/LL FLW
BACKING AND INTENSIFYING IN RESPONSE AND COINCIDENT W/ARRIVAL OF LL
CAA WING AND EWD SHIFT ON INTENSE LK ENHANCE SNOW BANDS INTO NW IN.
18/00Z HIGHRES TRENDS HAD BACKED ERN PROGRESSION OF BAND IN RESPONSE
TO DEEP SECONDARY DVLPMNT AND MADE SOME SLIGHT WWD ADJUSTMENTS
THROUGH TONIGHT. NWRN OLD DEFORMATION ZONE WILL SWING QUICKLY EWD
THROUGH CWA THIS EVENING AS NEW CLOSED MID LVL LOW OVR NW OH LIFTS
INTO SE ONTARIO W/SHSN IN ITS WAKE AND WINDY CONDS. WILL STAND PAT
W/CURRENT HEADLINES ALTHOUGH LTR ADJUSTMENTS ARE LIKELY PENDING NR
TERM EVOLUTION THROUGH THIS MORNING.
EWD SHIFT OF MID LVL TROUGH LTR TONIGHT WILL ALLOW BACKLASH MID LVL
MSTR TO STRIP AWAY AND XPC EXTENT OF LK EFFECT WILL NARROW SOME
ALTHOUGH PARAMETERS REMAIN VRY FVRBL INTO MON EVENING BFR A GENERAL
WKNG OCCURS W/DROPPING INVERSION HGTS. PRIOR GRIDS STILL APPEAR ON
TRACK W/NO ADJUSTMENTS WARRANTED.
&&
.LONG TERM...
TUESDAY THROUGH SATURDAY...THE CHALLENGES THIS FORECAST PERIOD
INCLUDE THE TIMING AND STRENGTH OF UPPER LEVEL TROFS EJECTING EAST
ACROSS THE CONUS. A HIGH LATITUDE BLOCK WILL HAVE HAVE A MAJOR
IMPACT ON EAST MOVEMENT OF SYSTEMS...HELPING TO KEEP TEMPERATURES
BELOW NORMAL. HAVE KEPT A CHANCE FOR SNOW THURSDAY/FRIDAY...FOLLOWED
BY THE POSSIBILITY FOR LAKE EFFECT SNOW. WHILE THE GFS/GFS
ENSEMBLES...CANADIAN/CANADIAN GEM ENSEMBLES AND THE ECMWF VARY IN
TIMING AND STRENGTH OF A EJECTING TROF/S LATER THIS WEEK...THE
ONGOING TIMING OF THURSDAY THROUGH FRIDAY APPEARS ON TRACK WITH
THESE LATEST RUNS. TEMPERATURES SHOULD STAY COLD ENOUGH FOR ALL
SNOW...WITH ACCUMULATING SNOW POSSIBLE LATE THIS WEEK.
&&
.AVIATION...
DIFFICULT AVIATION FORECAST THROUGH THE PERIOD. ONGOING RAIN AND
MVFR CONDITIONS EXPECTED TO DETERIORATE FURTHER THIS EVENING AS COLD
AIR MOVES INTO AREA AND BEGINS CHANGING RAIN TO SNOW LATE EVENING
AND OVERNIGHT. THIS SHOULD ALLOW CIGS AND VIS TO DROP FURTHER WITH
IFR CONDITIONS. SOME CONCERN THAT SIGNIFICANT DRY SLOT NOTED
UPSTREAM ACROSS WESTERN IL WILL MOVE IN LATE. HOWEVER...WITH
DEEPENING UPPER LOW MOVING SOUTHEAST AND INCREASING LAPSE RATES WILL
STICK WITH PREVIOUS THINKING OF DRY SLOT FILLING IN WITH SNOW
OVERNIGHT. THUS STAYED WITH PREVIOUS TAF THINKING WITH ADJUSTMENTS
FOR QUICKER WIND SHIFT AT TAF SITES&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR INZ018-020-
022>027-032>034.
WINTER STORM WARNING UNTIL 1 PM EST /NOON CST/ MONDAY FOR
INZ006>009-012-013-015-017.
WINTER STORM WARNING UNTIL 1 AM EST /MIDNIGHT CST/ TUESDAY FOR
INZ003>005-014-016.
MI...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR MIZ079>081.
WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR MIZ077-078.
OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR OHZ002-004-
005-015-016-024-025.
WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR OHZ001.
LM...STORM WARNING FROM 7 AM THIS MORNING TO 1 PM EST MONDAY FOR
LMZ043-046.
&&
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...THazardous weather outlook, Dec 12, 5:03 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 AM EST SUN DEC 12 2010
INZ003>005-014-016-MIZ077-078-131000-
LA PORTE-ST. JOSEPH IN-ELKHART-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...PLYMOUTH...BREMEN...WARSAW...
WINONA LAKE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS
503 AM EST SUN DEC 12 2010 /403 AM CST SUN DEC 12 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT. FOR FURTHER DETAILS SEE THE
LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING AND
CONTINUE INTO THIS EVENING BEFORE TRANSITIONING TO A BAND OF HEAVY
LAKE EFFECT SNOW. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH
HIGHER GUSTS THIS AFTERNOON AND OVERNIGHT CAUSING BLOWING AND
DRIFTING SNOW. NEAR WHITEOUT CONDITIONS MAY DEVELOP OVER PORTIONS
OF FAR NORTHWEST INDIANA AND EXTREME SOUTHWEST MICHIGAN TONIGHT
WITH DIFFICULT IF NOT IMPOSSIBLE TRAVEL CONDITIONS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING.
HEAVY LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY AFTERNOON WITH
THE SNOW BANDS SHIFTING SLOWLY EASTWARD. CONTINUED STRONG WINDS
WILL CAUSE ADDITIONAL BLOWING AND DRIFTING SNOW WITH LOCALLY
HAZARDOUS TRAVEL CONDITIONS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ012-013-015-131000-
STARKE-PULASKI-FULTON IN-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...ROCHESTER
503 AM EST SUN DEC 12 2010 /403 AM CST SUN DEC 12 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT. FOR FURTHER DETAILS SEE THE
LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING AND
CONTINUE INTO THIS EVENING BEFORE TRANSITIONING TO A BAND OF HEAVY
LAKE EFFECT SNOW. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH
HIGHER GUSTS THIS AFTERNOON AND OVERNIGHT CAUSING BLOWING AND
DRIFTING SNOW. NEAR WHITEOUT CONDITIONS MAY DEVELOP TONIGHT WITH
DIFFICULT IF NOT IMPOSSIBLE TRAVEL CONDITIONS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MONDAY MORNING.
HEAVY LAKE EFFECT SNOW WILL CONTINUE THROUGH MONDAY MORNING.
CONTINUED STRONG WINDS WILL CAUSE ADDITIONAL BLOWING AND DRIFTING
SNOW THROUGH MONDAY AFTERNOON WITH LOCALLY HAZARDOUS TRAVEL
CONDITIONS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ006>009-017-MIZ079>081-OHZ001-131000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...COLUMBIA CITY...
SOUTH WHITLEY...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...MONTPELIER
503 AM EST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT. FOR FURTHER DETAILS SEE THE
LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
SNOW... POSSIBLY MIXED WITH FREEZING DRIZZLE EARLY THIS MORNING... IS
EXPECTED TO DEVELOP ACROSS THE AREA AND CONTINUE INTO THIS EVENING
BEFORE TAPERING TO SNOW SHOWERS OVERNIGHT.
NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS THIS
AFTERNOON AND OVERNIGHT CAUSING AREAS OF BLOWING AND DRIFTING
SNOW. LOCALLY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MONDAY MORNING.
SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MORNING. CONTINUED
STRONG WINDS MAY CAUSE ADDITIONAL BLOWING AND DRIFTING SNOW WITH
LOCALLY HAZARDOUS TRAVEL CONDITIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ018-020-022>027-032>034-131000-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-
INCLUDING THE CITIES OF...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND
503 AM EST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT. FOR FURTHER DETAILS SEE
THE LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
SNOW... POSSIBLY MIXED WITH FREEZING DRIZZLE EARLY THIS
MORNING... IS EXPECTED TO DEVELOP ACROSS THE AREA AND CONTINUE
INTO THIS EVENING BEFORE TAPERING TO SNOW SHOWERS OVERNIGHT.
NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS THIS
AFTERNOON AND OVERNIGHT CAUSING AREAS OF BLOWING AND DRIFTING
SNOW. LOCALLY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH MONDAY
MORNING.
SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MORNING. CONTINUED
STRONG WINDS MAY CAUSE ADDITIONAL BLOWING AND DRIFTING SNOW WITH
LOCALLY HAZARDOUS TRAVEL CONDITIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
OHZ002-004-005-015-016-024-025-131000-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
503 AM EST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT. FOR FURTHER DETAILS SEE
THE LATEST WINTER WEATHER PRODUCT FOR THIS OFFICE.
RAIN WILL CHANGE TO SNOW EARLY THIS MORNING AND CONTINUE INTO
THIS EVENING BEFORE TAPERING TO SNOW SHOWERS OVERNIGHT.
NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS THIS
AFTERNOON AND OVERNIGHT CAUSING AREAS OF BLOWING AND DRIFTING
SNOW. LOCALLY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH MONDAY
MORNING.
SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MORNING. CONTINUED
STRONG WINDS MAY CAUSE ADDITIONAL BLOWING AND DRIFTING SNOW WITH
LOCALLY HAZARDOUS TRAVEL CONDITIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-131000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
503 AM EST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS SMALL CRAFT CONDITIONS ARE EXPECTED. VERY STRONG NORTH TO
NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT WITH
STORM FORCE GUSTS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HAZARDOUS SMALL CRAFT CONDITIONS WILL CONTINUE THROUGH MOST OF THIS
PERIOD. VERY STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS
THE LAKE THROUGH MONDAY BEFORE DIMINISHING MONDAY NIGHT. STORM FORCE
WIND GUSTS REMAIN POSSIBLE MONDAY MORNING ALONG WITH A THREAT FOR
HEAVY FREEZING SPRAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Dec 12, 5:51 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EST SUN DEC 12 2010
INZ006>009-017-018-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
121300-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
551 AM EST SUN DEC 12 2010
...HAZARDOUS TRAVEL THIS MORNING...
RAIN WAS QUICKLY CHANGING TO SNOW EARLY THIS MORNING. EXPECT A
BURST OF HEAVY SNOW TO MOVE THROUGH THE AREA WITH RAPIDLY FALLING
TEMPERATURES. SNOWFALL RATES OF 1 INCH PER HOUR ARE LIKELY WITH A
QUICK 2 TO 3 INCH SNOW ACCUMULATION POSSIBLE ALONG AND EAST OF A
THREE RIVERS TO FORT WAYNE TO VAN WERT LINE. THE COMBINATION OF
HEAVY SNOW AND TEMPERATURES FALLING TO WELL BELOW FREEZING WILL
LEAD TO RAPID ICE DEVELOPMENT ON AREA ROADS WITH EXTREMELY
HAZARDOUS TRAVEL CONDITIONS.
Winter Storm, Van Wert
- When
- December 12, 6:00 AM EST to December 13, 3:00 PM EST
- Where
- Van Wert forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
Rain changed to snow during the morning hours of December 12th and continued through the entire day. The snow was heavy, at times reducing visibilities to near a quarter of a mile. Snowfall totals were generally between 4 and 5 inches, with the emergency manager reporting 4.3 inches of total snow accumulation in Van Wert. Winds increased Sunday afternoon into Monday morning, with gusts of 25 to 35 mph at times. This, combined with the fallen snow, created widespread blowing and drifting snow that led to numerous car accidents and school closings across the county.
Winter Storm, Paulding
- When
- December 12, 6:00 AM EST to December 13, 3:00 PM EST
- Where
- Paulding forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
Rain changed to snow during the morning hours of December 12th and continued through the entire day. The snow was heavy at times, reducing visibilities to near a quarter of a mile at times. Snowfall totals were generally between 4 and 6 inches, with the emergency manager reporting 5.8 inches of total snow accumulation in Paulding. Winds increased Sunday afternoon into Monday morning, with gusts of 25 to 35 mph at times. This, combined with the fallen snow, created widespread blowing and drifting snow that led to numerous car accidents and school closings across the region.
Winter Storm, Allen
- When
- December 12, 7:00 AM EST to December 13, 3:00 PM EST
- Where
- Allen forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
Rain changed to snow during the morning hours of December 12th and continued through the entire day. The snow was heavy at times, reducing visibilities to near a quarter of a mile at times. Snowfall totals were generally around 5 inches, with WLIO TV reporting 5.2 inches of total snow accumulation in Lima. Winds increased Sunday afternoon into Monday morning, with gusts of 25 to 35 mph at times. This, combined with the fallen snow, created widespread blowing and drifting snow that led to numerous car accidents and school closings across the region.
Winter Storm, Putnam
- When
- December 12, 7:00 AM EST to December 13, 3:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Rain changed to snow during the morning hours of December 12th and continued through the entire day. The snow was heavy at times, reducing visibilities to near a quarter of a mile at times. Snowfall totals were generally between 4 and 6 inches. Winds increased Sunday afternoon into Monday morning, with gusts of 25 to 35 mph at times. This, combined with the fallen snow, created widespread blowing and drifting snow that led to numerous car accidents and school closings across the region.
Winter Storm, Defiance
- When
- December 12, 7:00 AM EST to December 13, 3:00 PM EST
- Where
- Defiance forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Rain changed to snow during the morning hours of December 12th and continued through the entire day. The snow was heavy at times, reducing visibilities to near a quarter of a mile at times. Snowfall totals were generally between 3 and 6 inches. A CoCoRaHs observer reported 4 inches of total snow accumulation in Defiance. Winds increased Sunday afternoon into Monday morning, with gusts of 25 to 35 mph at times. This, combined with the fallen snow, created widespread blowing and drifting snow that led to numerous car accidents and school closings across the region.
Winter Storm, Williams
- When
- December 12, 7:00 AM EST to December 13, 3:00 PM EST
- Where
- Williams forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
Rain changed to snow during the morning hours of December 12th and continued through the entire day. The snow was heavy at times, reducing visibilities to near a quarter of a mile at times. Snowfall totals were generally between 2 and 5 inches. Winds increased Sunday afternoon into Monday morning, with gusts of 25 to 35 mph at times. This, combined with the fallen snow, created widespread blowing and drifting snow that led to numerous car accidents and school closings across the region.
Winter Storm, Henry
- When
- December 12, 8:00 AM EST to December 13, 3:00 PM EST
- Where
- Henry forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
Rain changed to snow during the morning hours of December 12th and continued through the entire day. The snow was heavy at times, reducing visibilities to near a quarter of a mile at times. Snowfall totals were generally between 3 and 6 inches. Winds increased Sunday afternoon into Monday morning, with gusts of 25 to 35 mph at times. This, combined with the fallen snow, created widespread blowing and drifting snow that led to numerous car accidents and school closings across the region.
Winter Storm, Fulton
- When
- December 12, 8:00 AM EST to December 13, 3:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
Rain changed to snow during the morning hours of December 12th and continued through the entire day. The snow was heavy at times, reducing visibilities to near a quarter of a mile at times. Snowfall totals were generally between 3 and 6 inches. Winds increased Sunday afternoon into Monday morning, with gusts of 25 to 35 mph at times. This, combined with the fallen snow, created widespread blowing and drifting snow that led to numerous car accidents and school closings across the region.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Weather in Illinois, December 12 to 13, 20103 deaths · 6 injured · 22 events
- Heavy Snow and Winter Weather in Tennessee, December 12 to 13, 20101 death · 15 injured · 39 events
- Winter Weather in Illinois, December 12, 20101 death · 5 injured · 18 events
- Winter Weather in Indiana, December 12 to 13, 20101 death · 2 injured · 2 events
- Debris Flow and Flooding in Washington, December 12 to 14, 2010$7.2 million · 7 events
- Lake-Effect Snow in Ohio, December 12 to 15, 2010$2.2 million · 8 events
- Winter Weather in Indiana, December 12, 201011 injured · 6 events
- Lake-Effect Snow in Pennsylvania, December 12 to 15, 2010$550,000 · 2 events
- Lake-Effect Snow in New York, December 12 to 17, 2010$250,000 · 15 events
- Winter Storm and Heavy Snow in Kentucky, December 12 to 14, 201055 events
- Drought in Texas, December 12 to 31, 2010$73,000 · 10 events
- Flood and High Wind in Massachusetts, December 12 to 13, 20101 injured · $35,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264871, 264873, 264870, 264875, 264878, 264879, 264876, 264880.